Flash Flood, Muskingum
- When
- June 16, 2:35 PM EST to 8:30 PM EST
- Where
- Muskingum County, 2 mi NE of Zanesville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
Adamsville Rd flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 11:35 AM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 PM EDT MON JUN 16 2003 UPDTE TO ADD FFA TO 4 CNTYS IN ECNTRL OHIO. STORMS DVLPNG ALONG BNDRY WHICH EXTENDS WSW TO SW OHIO. STORMS SHOWING SLOW MVMT AND RADAR INDICATING BUILDING TO W/N. PWS AOA 1.6. MAY HAVE TO BE XTND IN CVG/TIME LTE AFTN. .PBZ... MD...NONE. OH...FLOOD WATCH TIL 4PM EDT THIS AFTN FOR OHZ048/O57/O58/O68 PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 AM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE FOR TUESDAY THROUGH THURSDAY. PERIODS OF HEAVY RAIN COULD PRODUCE FLASH FLOODING IN SOME AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
OHZ057-161800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1252 PM EDT MON JUN 16 2003 ...HEAVY RAINS ACROSS NORTHERN MUSKINGUM COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING SHOWERS AND THUNDERSTORMS IN NORTHERN MUSKINGUM COUNTY...MAINLY ALONG AND NORTH OF A BLOOMFIELD TO ADAMSVILLE TO ELLIS LINE. RADAR ESTIMATED THESE STORMS MAY HAVE PRODUCED UP TO 1.50 INCHES OF RAIN IN AN HOUR. RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS CAN RESULT IN FLOODING SO BE ALERT TO RAPID WATER LEVEL RISES. MOTORISTS ARE URGED TO DRIVE WITH CAUTION. A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS AFTERNOON.
OHZ057-161930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT MON JUN 16 2003 ...SHOWERS AND THUNDERSTORMS CONTINUE... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS MUSKINGUM COUNTY. RADAR ESTIMATED THESE STORMS MAY HAVE PRODUCED UP TO TWO INCHES OR SO IN PORTIONS OF NORTHERN MUSKINGUM COUNTY NAMELY THE TOWNSHIPS OF ADAMS...MONROE... SALEM...HIGHLAND...AND UNION. ADDITIONAL HEAVY RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS CAN RESULT IN FLOODING SO BE ALERT TO RAPID WATER LEVEL RISES. MOTORISTS ARE URGED TO DRIVE WITH CAUTION. A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS AFTERNOON.
The Pittsburgh radar (KPBZ), 159 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 flash flood. Local standard time, as filed.
Adamsville Rd flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365261.